Posted 11/19/2007 5:21 PM (GMT -6)
Just wondering if anyone else has had problems with this?
I'm usually in the Chron's or Ostomy forums, but have recently been having problems with drug allergies.
It started with Remicade (Infliximab) which I had a delayed reaction to (serum sickness) but I couldn't get any of my doctors to believe me (GI or Rheumys). I finally had to go see a specialist who was involved in the Remicade research, who was 4 hours away and very expensive, to get my answers.
Now it looks like it's happening again with 6 mercaptopurine, the same exact symptoms and of course my doctor (GI) knows nothing about the drugs he prescribes and doesn't know what to do. Of course I'm going to stop taking the drug, see what happens, but 2 drugs now, not related, it's starting to scare me.
I'm going to go to an allergist, but I'm not sure how much she'll be able to help me as I went to her before for my Remicade reaction and she just gave me pre-meds and said to keep taking it.
Now my doctor (GI) wants to start me on Methotrexate which is a scary drug to begin with, but the possibility that I may have another reaction scares me to death. I've decided I'm not going to start taking it until I get some answers. I'm kind of scared though, my GI has me scared to death about my Crohn's disease, and all the surgeries I've had to have. Wants me on a meaintenance medication no matter what.
My reactions have been migrating joint pain, starting in the fingers, moving to the wrists, elbows, ankles, knees, feet. When I couldn't get any of my doctors to believe me about the reaction to the Remicade, it ended up being the most excruciating pain I'd ever been through, and even once I stoped the drug it took months to go away.
Anyway, I was just wondering if anyone else has been through this, has any pearls of wisdom or recommendations.
Thanks for listening.
Too many surgeries, ileostomy, 6MP for maintenance.
Post Edited (JudyK89) : 11/19/2007 3:23:46 PM (GMT-7)